Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Las Vegas, NV

July 1, 2010Mohave County, Arizona; Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 1, 2010, 2:46 AM MST for Mohave County, Arizona; Lincoln County, Nevada. It took effect at Jul 2, 2010, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2010, 2:46 AM MST (09:46 UTC)
In effect from
Jul 2, 2010, 10:00 AM MST
Expired
Jul 2, 2010, 8:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2639 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WWUS85 KVEF 010946
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 AM PDT THU JUL 1 2010

.AN AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL
ENHANCE SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN NEVADA
TODAY...AND SOUTHEAST NEVADA AND NORTHWEST ARIZONA FRIDAY. THE
GUSTY WINDS WILL COMBINE WITH DRY FUELS AND LOW RELATIVE HUMIDITY
TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

NVZ461-012300-
/O.UPG.KVEF.FW.A.0008.100701T1700Z-100702T0300Z/
/O.NEW.KVEF.FW.W.0007.100701T1700Z-100702T0300Z/
/O.UPG.KVEF.FW.A.0009.100702T1700Z-100703T0300Z/
/O.NEW.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
LINCOLN COUNTY/ELY DISPATCH-
246 AM PDT THU JUL 1 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED RED FLAG
WARNINGS FOR GUSTY WINDS AND LOW HUMIDITY IN LINCOLN COUNTY FROM
10 AM THIS MORNING TO 8 PM PDT THIS EVENING...AND FROM 10 AM TO 8
PM PDT FRIDAY. THESE WARNINGS REPLACE THE FIRE WEATHER WATCHES
WHICH HAD BEEN IN EFFECT.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE AFTERNOON
AND EVENING HOURS TODAY AND FRIDAY. WIND SPEEDS OF 20 TO 25 MPH
WITH GUSTS OF 35 MPH OR GREATER ARE LIKELY. AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO BE 5 TO 10 PERCENT...AND FIRE
DANGER IS VERY HIGH TO EXTREME. THIS COMBINATION WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ462-012300-
/O.UPG.KVEF.FW.A.0008.100701T1700Z-100702T0300Z/
/O.NEW.KVEF.FW.W.0007.100701T1700Z-100702T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
246 AM PDT THU JUL 1 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY IN THE NYE COUNTY
DESERTS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING. THIS WARNING REPLACES THE FIRE WEATHER WATCH WHICH
HAD BEEN IN EFFECT.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 MPH OR
GREATER ARE LIKELY. AFTERNOON RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE 5 TO 10 PERCENT...AND FIRE DANGER IS VERY HIGH TO
EXTREME. THIS COMBINATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-012300-
/O.UPG.KVEF.FW.A.0009.100702T1700Z-100703T0300Z/
/O.NEW.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
246 AM MST THU JUL 1 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY IN THE DESERTS AND
PLATEAU OF MOHAVE COUNTY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM
MST FRIDAY. THIS WARNING REPLACES THE FIRE WEATHER WATCH WHICH HAD
BEEN IN EFFECT.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON
AND EVENING. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 MPH OR
GREATER ARE LIKELY. AFTERNOON RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE 5 TO 10 PERCENT...AND FIRE DANGER IS HIGH TO VERY
HIGH. THIS COMBINATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

MORGAN
5 follow-up statements
803 
WWUS85 KVEF 012338
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 PM PDT THU JUL 1 2010

.AN AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL
ENHANCE SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHERN NEVADA
TODAY...AND SOUTHEAST NEVADA AND NORTHWEST ARIZONA FRIDAY. THE
GUSTY WINDS WILL COMBINE WITH DRY FUELS AND LOW RELATIVE HUMIDITY
TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

NVZ461-020300-
/O.CON.KVEF.FW.W.0007.000000T0000Z-100702T0300Z/
/O.CON.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
LINCOLN COUNTY/ELY DISPATCH-
438 PM PDT THU JUL 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING... 
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8
PM PDT FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF LINCOLN
COUNTY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM
PDT FRIDAY.

GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING WITH
GUSTS BETWEEN 35 AND 45 MPH. WINDS WILL DIMINISH OVERNIGHT BUT
WILL PICK BACK UP AGAIN FRIDAY BY EARLY AFTERNOON. SUSTAINED WIND
SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH ARE LIKELY.
AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE 5 TO 10
PERCENT...AND FIRE DANGER IS VERY HIGH TO EXTREME. THIS
COMBINATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ462-020300-
/O.CON.KVEF.FW.W.0007.000000T0000Z-100702T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
438 PM PDT THU JUL 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THE NYE COUNTY DESERTS FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY. 

GUSTY SOUTHWEST WINDS ARE WILL CONTINUE THROUGH THIS EVENING WITH
GUSTS BETWEEN 35 AND 40 MPH. RELATIVE HUMIDITY VALUES IN THE
SINGLE DIGITS WILL COMBINE WITH THE GUSTY WINDS AND EXTREME FIRE
DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-020300-
/O.CON.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
438 PM MST THU JUL 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS THE
NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON
AND EVENING. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 45
MPH ARE LIKELY. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED
TO BE 5 TO 10 PERCENT...AND FIRE DANGER IS HIGH TO VERY HIGH. THIS
COMBINATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
160 
WWUS85 KVEF 020241
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
741 PM PDT THU JUL 1 2010

.AN AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL
BRING GUSTY SOUTHWEST WINDS TO PORTIONS OF SOUTHEAST NEVADA AND
NORTHWEST ARIZONA FRIDAY. THE GUSTY WINDS WILL COMBINE WITH DRY
FUELS AND LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.

NVZ461-021400-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-100702T0300Z/
/O.CON.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
LINCOLN COUNTY/ELY DISPATCH-
741 PM PDT THU JUL 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
FRIDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF LINCOLN COUNTY.

WINDS HAVE DECREASED BELOW RED FLAG CRITERIA THIS EVENING AND WILL
CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING.

WINDS WILL PICK BACK UP AGAIN FRIDAY BY EARLY AFTERNOON. SUSTAINED
WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH ARE LIKELY.
AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE 5 TO 10
PERCENT...AND FIRE DANGER IS VERY HIGH TO EXTREME. THIS
COMBINATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ462-020345-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-100702T0300Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
741 PM PDT THU JUL 1 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE
NYE COUNTY DESERTS.

WINDS HAVE DECREASED TO BELOW RED FLAG CRITERIA THIS EVENING AND
WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING. 

$$

AZZ102-021400-
/O.CON.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
741 PM MST THU JUL 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST
DESERTS AND NORTHWEST PLATEAU OF ARIZONA.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON
AND EVENING. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO
45 MPH ARE LIKELY. AFTERNOON RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE 5 TO 10 PERCENT...AND FIRE DANGER IS HIGH TO VERY
HIGH. THIS COMBINATION WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
267 
WWUS85 KVEF 020903
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
203 AM PDT FRI JUL 2 2010

.AN AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL
BRING GUSTY SOUTHWEST WINDS TO PORTIONS OF SOUTHEAST NEVADA AND
NORTHWEST ARIZONA TODAY. THE GUSTY WINDS WILL COMBINE WITH DRY
FUELS AND LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.

AZZ102-NVZ461-030300-
/O.CON.KVEF.FW.W.0008.100702T1700Z-100703T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
203 AM PDT FRI JUL 2 2010 /203 AM MST FRI JUL 2 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF LINCOLN COUNTY
NEVADA AND MOHAVE COUNTY ARIZONA FROM 10 AM THIS MORNING TO 8 PM
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY.

WINDS WILL PICK UP AGAIN DURING THE DAY TODAY. SUSTAINED WINDS
OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH ARE LIKELY. AFTERNOON
RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE 5 TO 10 PERCENT...AND
FIRE DANGER IS VERY HIGH TO EXTREME. THIS COMBINATION WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

MORGAN
642 
WWUS85 KVEF 022213
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM PDT FRI JUL 2 2010

.A BROAD AREA OF LOW PRESSURE WILL REMAIN OVER THE DISTRICT
THROUGH THE WEEKEND. THIS HAS RESULTED IN LOCAL GUSTY WINDS
THIS AFTERNOON OVER MAINLY THE EASTERN PORTION OF THE AREA. WINDS
ARE ONCE AGAIN EXPECTED TO INCREASE SATURDAY AFTERNOON...BUT SHOULD
BE LIMITED TO MAINLY THE NORTHERN PORTION OF MOHAVE COUNTY. THESE
WINDS ALONG WITH VERY LOW AFTERNOON HUMIDITY WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

AZZ102-030900-
/O.NEW.KVEF.FW.W.0009.100703T1900Z-100704T0100Z/
/O.CON.KVEF.FW.W.0008.000000T0000Z-100703T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
313 PM MST FRI JUL 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.
THESE WARNINGS ARE FOR GUSTY WINDS AND LOW HUMIDITIES. 

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL
CONTINUE THROUGH THIS EVENING AND THEN FORM AGAIN SATURDAY
AFTERNOON. THESE WINDS WILL CONTINUE TO COMBINE WITH LOW AFTERNOON
HUMIDITIES OF BETWEEN 5 AND 10 PERCENT TO CREATE CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ461-030300-
/O.CON.KVEF.FW.W.0008.000000T0000Z-100703T0300Z/
LINCOLN COUNTY/ELY DISPATCH-
313 PM PDT FRI JUL 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY.

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL
CONTINUE INTO THIS EVENING BEFORE DECREASING OVERNIGHT. THESE
WINDS ALONG WITH AFTERNOON HUMIDITY OF LESS THAN 10 PERCENT WILL
CONTINUE TO COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
528 
WWUS85 KVEF 030236
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
736 PM PDT FRI JUL 2 2010

AZZ102-031400-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-100703T0300Z/
/O.CON.KVEF.FW.W.0009.100703T1900Z-100704T0100Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
736 PM MST FRI JUL 2 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST DESERTS
AND NORTHWEST PLATEAU OF ARIZONA.

WINDS HAVE DECREASED BELOW RED FLAG CRITERIA THIS EVENING AND WILL
CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING.

WINDS WILL PICK BACK UP AGAIN SATURDAY BY EARLY AFTERNOON.
SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH
ARE LIKELY. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
5 TO 10 PERCENT...AND FIRE DANGER IS VERY HIGH TO EXTREME. THIS
COMBINATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ461-030345-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-100703T0300Z/
LINCOLN COUNTY/ELY DISPATCH-
736 PM PDT FRI JUL 2 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR MUCH
OF LINCOLN COUNTY.

WINDS HAVE DECREASED BELOW RED FLAG CRITERIA THIS EVENING AND WILL
CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE EVENING.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:38 PM MST, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 8:38 PM MST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
838 PM PDT WED JUN 30 2010

.SYNOPSIS...A MODEST INFLUX OF MONSOON MOISTURE WILL REMAIN OVER
NORTHWEST ARIZONA THROUGH THURSDAY...BRINGING A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS. ELSEWHERE...HIGH PRESSURE WILL
BRING HOT AND DRY WEATHER. SOUTHWEST FLOW WILL DRY OUT THE REGION
OVER THE WEEKEND WITH TEMPERATURES NEAR NORMAL OVER THE HOLIDAY
WEEKEND.
&&

.UPDATE...CONVECTION OVER MOHAVE COUNTY WAS PRETTY WEAK TODAY AND NO
LIGHTNING STRIKES WERE OBSERVED. THE CLOUDS HAD MOSTLY DISSIPATED
ACROSS THE AREA AS OF 830 PM. UPDATED SKY COVER FORECAST FOR LESS
CLOUD COVER FOR THE REMAINDER OF THE NIGHT. OTHERWISE NO UPDATES
PLANNED THIS EVENING.
&&

.PREV DISCUSSION...
251 PM PDT WED JUN 30 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...RADAR AND SATELLITE
DATA LOOK VERY SIMILAR TO YESTERDAY. VERY DEFINED LINE OVER MOHAVE
COUNTY DELINEATING CLOUD FREE SKIES AND MODERATE CONVECTIVE CELLS
OVER THE NORTHEASTERN PORTION OF THE COUNTY. RETURNS ARE DRIFTING TO
THE NORTH-NORTHEAST TODAY VERSUS NORTH-NORTHWEST YESTERDAY. STORM
MOTION AND THETA-E DATA SUPPORTS A SLIGHT CHANCE OF THUNDERSTORMS
WELL EAST AND NORTHEAST OF KINGMAN INTO EARLY EVENING.
ELSEWHERE...SKIES WILL BE CLEAR TONIGHT UNDER DRY SOUTHWEST FLOW.

MODEL DATA REMAINS CONSISTENT SHOWING LOW LEVEL MONSOON MOISTURE
PRESENTLY OVER CENTRAL AND EASTERN ARIZONA OOZING WESTWARD INTO
MOHAVE COUNTY DURING THE OVERNIGHT HOURS THE NEXT TWO NIGHTS.
HOWEVER DURING THE DAYTIME...PREVAILING SOUTHWEST FLOW WILL MIX
MOISTURE THROUGH A DEEPER LAYER WHICH WILL HELP INHIBIT ANY DEEP OR
MORE ORGANIZED STORMS FROM DEVELOPING. THE REST OF THE AREA WILL
STAY DRY WITH SOUTHWEST BREEZES KICKING IN DURING THE AFTERNOON AND
EARLY EVENING HOURS.

.LONG TERM...SATURDAY THROUGH TUESDAY...LITTLE CHANGE NEEDED TO THE
MEDIUM RANGE PERIOD WITH GOOD MODEL AGREEMENT. A TROUGH MOVING
THROUGH THE INTERMOUNTAIN WEST THIS WEEKEND WILL PROVIDE FOR
DRY...GUSTY CONDITIONS AT TIMES WHILE TEMPERATURES WILL BE AROUND
THE SEASONAL NORMALS FOR EARLY JULY. FOLLOWING THE PASSAGE OF THE
TROUGH...SUBTROPICAL RIDGE QUICKLY ESTABLISHES ITSELF BACK OVER THE
SOUTHWEST STATES NEXT MONDAY AND TUESDAY FOR RISING TEMPERATURES.
THERE ARE SIGNS OFF BOTH THE GFS/ECMWF OF A MOIST SOUTHEAST FLOW IN
THE MID LEVELS DEVELOPING BY THE MIDDLE OF NEXT WEEK.

.AVIATION...FOR MCCARRAN...DRY CONDITIONS AND PERSISTENT SOUTH TO
SOUTHWEST SURFACE WIND WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS A
TROUGH OF LOW PRESSURE MOVES INTO THE PAC NW. NO SIGNIFICANT WEATHER
IS EXPECTED IN SOUTHERN NEVADA BUT THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR THE NEXT FEW AFTERNOON
AND EVENINGS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED AFTERNOON/EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS MOHAVE COUNTY...MAINLY OVER THE HIGHER TERRAIN
THROUGH FRIDAY. NO SIGNIFICANT WEATHER IS EXPECTED ELSEWHERE...WITH
GUSTY SOUTH TO SOUTHWEST WINDS IN THE AFTERNOON AND EARLY EVENING
HOURS.

.FIRE WEATHER...AN AREA OF LOW PRESSURE MOVING INTO THE PACIFIC
NORTHWEST THURSDAY AND FRIDAY WILL LEAD TO STRONGER SOUTHWEST WINDS
ACROSS SOUTH CENTRAL NEVADA THURSDAY...AND EAST CENTRAL NEVADA AND
NORTHWEST ARIZONA FRIDAY. WIDESPREAD WIND GUSTS OF 35 TO 40 MPH
AND RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT ARE POSSIBLE. A
FIRE WEATHER WATCH HAS BEEN ISSUED.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH THURSDAY AFTERNOON AND EVENING NVZ462
     FIRE WEATHER WATCH THURSDAY AND FRIDAY AFTERNOON AND EVENING
NVZ461.
AZ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EVENING AZZ102.
CA...NONE.
&&

HARRISON/PIERCE

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:46 AM MSTRed Flag WarningVEFLincoln, Nye17 hr

Nearby

Red Flag Warnings in Arizona, 2010Red Flag Warnings in Nevada, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.